Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 9, 2011Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 9, 2011, 9:03 PM EDT for Coweta County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 9:03 PM EDT (01:03 UTC)
Expired
Jun 9, 2011, 9:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WWUS82 KFFC 100103
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT THU JUN 9 2011

GAZ044-053-100130-
903 PM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS 
IN NORTHERN COWETA AND SOUTHERN FULTON COUNTIES UNTIL 930 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTHERN COWETA AND SOUTHERN FULTON COUNTIES THROUGH 930 PM EDT. 
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATTAHOOCHEE HILL 
COUNTRY...PALMETTO...ARNCO-SARGENT...PLANT YATES...MADRAS...DUNAWAY 
GARDENS...ROSCOE AND NEWNAN. BRIEF HEAVY DOWNPOURS WILL CAUSE 
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3348 8489 3349 8486 3351 8485 3352 8482
      3354 8483 3356 8483 3360 8480 3363 8475
      3354 8462 3336 8476 3342 8496
TIME...MOT...LOC 0102Z 039DEG 9KT 3353 8477

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 7:10 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 9, 7:10 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT THU JUN 9 2011

.PREV DISCUSSION... /ISSUED 221 PM EDT THU JUN 9 2011/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE HOLDING OVER THE SOUTHEAST THROUGH FRIDAY. HOWEVER A
LOW PRESSURE WAVE DEVELOPING OVER THE BAHAMAS AND DOWN TO CUBA COULD
BREAK DOWN THE RIDGE ON OUR EAST SIDE AS THIS SLIDES NORTHWARD. THE
NAM IS THE MORE AGGRESSIVE WITH THIS WHILE THE GFS/ECMWF KEEP IT AS
AN OPEN WAVE WITH WEAK SURFACE PRESSURE. AT THIS POINT WILL GO WITH
THE GFS/ECMWF. OVER THE SHORT TERM THE DEEPEST MOISTURE HOLDS OVER
NORTH AND INTO WEST CENTRAL GEORGIA AND THIS WILL BE THE LOCATION
FOR THE BEST CHANCE OF AFTERNOON/EVENING THUNDERSTORMS...ALTHOUGH
THE RISK IS LOW. PRECIPITATION THAT DOES FORM SHOULD DISSIPATE BY
MIDNIGHT EACH NIGHT. NO CHANGE IN AIRMASS...THEREFORE NO RELIEF FROM
THE HEAT THROUGH AT LEAST SATURDAY AND WILL STAY CLOSE TO
PERSISTENCE ON TEMPS...BOTH MAX AND MIN.

LONG TERM /SUNDAY THROUGH THURSDAY/...
PATTERN CHANGE EARLY NEXT WEEK STILL ON TRACK. HOWEVER DIFFERENCES
BETWEEN GFS AND ECMWF AS FOR HOW LONG IT WILL LAST. GFS KEEPS THE
CWA IN A NORTHWEST FLOW THROUGHOUT THE WEEK WHILE THE ECMWF PUSHES
THE EASTERN TROUGH OVER THE ATLANTIC WITH ANOTHER RIDGE BUILDING
OVER THE EASTERN U.S. BY MID WEEK. AT THIS POINT DUE TO UNCERTAINTY
WILL NOT MAKE ANY CHANGES TO THE LONG TERM.

CLIMATE...

RECORDS FOR 06-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      99 1953     56 1913     74 1981     50 1977
                1926
                1911
   KATL      99 1953     56 1913     74 1898     48 1977
                                        1880
   KCSG      98 1993     75 1957     75 2010     60 1980
                1968                    1998
                1963                    1981
   KMCN      99 1993     58 1913     76 1981     50 1913
                1963
                1898

&&

.AVIATION...
00Z UPDATE...
STORMS/CB'S WILL DIMINISH THROUGH THE EVENING WITH VFR CLOUDS REMAINING.
EXPECTING SOME MVFR VSBYS HAZE/FOG OVERNIGHT DUE TO AREAS OF
RAINFALL AND LIGHT WINDS. WITH THE DIEING CONVECTION...WINDS WILL
BECOME LIGHT AND VARIABLE. VARIABLE WINDS 15G25KT CAN BE EXPECTED
NEAR CONVECTION WITH POSSIBLE MVFR CONDITIONS. BDL

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE FOR VFR CLOUDS.
MEDIUM CONFIDENCE FOR VSBYS AND WIND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  95  70  94 /  30  20  20  20
ATLANTA         72  93  72  92 /  30  20  20  20
BLAIRSVILLE     67  85  67  84 /  40  30  30  30
CARTERSVILLE    69  95  69  94 /  40  30  30  30
COLUMBUS        72  96  72  95 /  20  10  10  10
GAINESVILLE     71  92  71  91 /  40  30  30  30
MACON           69  95  69  94 /  20  10  10  10
ROME            67  95  67  94 /  40  30  30  30
PEACHTREE CITY  66  95  66  93 /  30  20  20  20
VIDALIA         68  95  68  94 /   5   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 3:13 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU JUN 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
313 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS STRONG STORMS ACROSS NORTH GEORGIA THROUGH
THIS EVENING.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE STRONGER STORMS WILL BE CLOUD TO
GROUND LIGHTNING...UP TO NICKEL SIZED HAIL...AND WINDS GUSTING TO
NEAR 40 MPH. THE BEST AREA FOR STRONG THUNDERSTORMS WILL BE NORTH
OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR STRONG
THUNDERSTORMS WILL BE THROUGH 10 MPH THIS EVENING.

.DISCUSSION...
DAYTIME HEATING HAS ONCE AGAIN AIDED IN THUNDERSTORM DEVELOPMENT
ACROSS NORTH GEORGIA THIS AFTERNOON. THE STRONGER STORMS HAVE
ALREADY PRODUCED UP TO NICKEL SIZED HAIL OVER THE MOUNTAINS OF
NORTHEAST GEORGIA. THIS ACTIVITY WILL CONTINUE AND SLOWLY DRIFT
WEST AND SOUTH...HOWEVER AS THE EVENING PROGRESSES THE ACTIVITY
WILL WEAKEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 9, 7:22 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     9 NW GREENVILLE         33.12N 84.82W
06/09/2011                   MERIWETHER         GA   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS NORTHWEST MERIWETHER COUNTY.

&&

17
Local storm report, Jun 9, 7:23 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             9 NW GREENVILLE         33.12N 84.82W
06/09/2011  M0.88 INCH       MERIWETHER         GA   911 CALL CENTER

&&

17
Local storm report, Jun 9, 7:42 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
06/09/2011                   DOUGLAS            GA   911 CALL CENTER

            NUMEROUS POWER LINES DOWN ACROSS DOUGLASVILLE.

&&

17
Special weather statement, Jun 9, 7:49 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT THU JUN 9 2011

GAZ042-053-100015-
749 PM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL AND COWETA COUNTIES UNTIL 815 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLANT YATES...MOVING SOUTH AT 10 MPH.

WIND GUSTS OF 45 MPH AND DIME SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS CARROLL AND COWETA COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE PLANT
YATES...WHITESBURG...ARNCO-SARGENT AND HANDY.

&&

LAT...LON 3334 8498 3349 8502 3354 8488 3338 8483
TIME...MOT...LOC 2349Z 347DEG 7KT 3345 8491
Special weather statement, Jun 9, 7:53 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT THU JUN 9 2011

GAZ061-074-100030-
753 PM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND HANCOCK COUNTIES UNTIL 830 PM EDT...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING SOUTHEAST AT 25
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND HANCOCK COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HAMBURG STATE PARK...WARTHEN AND
DOWNS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3298 8275 3321 8291 3322 8291 3329 8279
      3327 8278 3325 8275 3317 8273 3313 8266
      3310 8264 3309 8264 3306 8262 3305 8262
TIME...MOT...LOC 2353Z 326DEG 23KT 3318 8275
Special weather statement, Jun 9, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT THU JUN 9 2011

GAZ044-053-100130-
903 PM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN NORTHERN COWETA AND SOUTHERN FULTON COUNTIES UNTIL 930 PM EDT...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTHERN COWETA AND SOUTHERN FULTON COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHATTAHOOCHEE HILL
COUNTRY...PALMETTO...ARNCO-SARGENT...PLANT YATES...MADRAS...DUNAWAY
GARDENS...ROSCOE AND NEWNAN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3348 8489 3349 8486 3351 8485 3352 8482
      3354 8483 3356 8483 3360 8480 3363 8475
      3354 8462 3336 8476 3342 8496
TIME...MOT...LOC 0102Z 039DEG 9KT 3353 8477

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:18 PM EDTSevere Thunderstorm WarningFFCCoweta15 min
Jun 10, 5:51 PM EDTSevere Thunderstorm WarningFFCTaylor39 min
Jun 10, 6:50 PM EDTSevere Thunderstorm WarningFFCWebster24 min
Jun 10, 7:40 PM EDTSevere Thunderstorm WarningFFCSumter31 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.